Citalopram for weight loss

Common Questions and Answers about Citalopram for weight loss

celexa

Avatar m tn I'm also taking Belladonna Alkaloids with PB- two tabs 4x daily for IBS. I had weight loss issues with the IBS symptoms- since a major side effect of Citalopram can be weight gain, is the fact that I'm merely holding weight now instead of losing it a result of Citalopram? i.e. if I wasn't on it, would I still be losing weight?
Avatar f tn I just saw a new doctor and he believes the Citalopram is causing my weight gain. I have been on it for about 18 months. I am now taking half a pill of Citalopram in order to wean myself off of it. My doctor then prescribed me Bupropion HCL (take twice a day). He says that should help with weight loss. Has anyone had good experiences with Bupropion? Did you gain weight on Citalopram? Thanks!!!
Avatar m tn I'm also taking Belladonna Alkaloids with PB- two tabs 4x daily for IBS. I had weight loss issues with the IBS symptoms- since a major side effect of Citalopram can be weight gain, is the fact that I'm merely holding weight now instead of losing it a result of Citalopram? i.e. if I wasn't on it, would I still be losing weight? I need to gain weight back, not lose or hold it.
Avatar n tn I have not tried Citalopram, but have bad anixety. It has made lose alot of weight. I really can't affort to lose weight because I am of small structure. It is amazing what anxiety could do to one in no time at all. I also lost 8 lbs.
Avatar f tn Psychiatrist proposes nortriptyline, but I am afraid for weight. Isn't there another which hasnot this side effect? Thanks for ideas to consider.
2217782 tn?1394367572 I know that the side effects of both Wellbutrin and Citalopram are weight loss so I don't really see what she's getting at, especially when my Citalopram addresses my anxiety which is pretty important. I don't know why but recently she's pushing so hard for me to change to the wellbutrin, could anyone give me some advice? I know sometimes we have to accept the side effects of our meds in order for us to feel well again, but a little advice wouldn't do any harm.
Avatar f tn I have come off my antidepressants after trying almost all of them, with varying side effects. Citalopram was the best for about 20 years with weight gainand total libido loss side effects. All others caused more serious side effects so thinking of going back on citalopram.weight gain i will nd to try to deal with but libido. Not sure. Is there something i can take with citalopram to counteract this.
Avatar n tn I thought these 2 meds were known to be weight neutral or cause weight loss. My doctor knows my concern about the weight issue as this is something I have never fought to maintain while everything else in life seems to be a fight. If I stopped taking all meds, would I lose the weight and go back to my normal size. I do lack motivation that's for sure! I think or say I will start a program and don't.
Avatar f tn I have asked to switch meds before and they didn't want me to come off the prozac as it was working for me in lots of other ways.They prescribed me Alli, a weight loss aid, which I am reluctant to take. I have an appointmentwith my doctor tomorrow so I'll discuss with her again.
Avatar n tn Hiya well i take 40mg x 2 daily and well 40mg a day isn't too low a dose actually, that is the standard dose for anxiety sufferers, a low dose would be 10mg/20mg. As for weight gain that is a side effect of propranalol cause it slows the metabolism but from what you have said you seem a very active person so as long as you continue to watch what your eating and exercise you should be ok.
Avatar n tn He gave me a Prescription for Wellbutrin, will this help with the weight loss? Will I be able to the weight or does it permanently change your metabolism?Now that I am over weight it is not helping with my self image. I do feel I need some medication to help with my anxiety is this a good choice? Are the side effects minimal?
Avatar n tn Celexa (citalopram) has been reported to cause both weight loss and weight gain, but is less likely than the other agent to cause your weight gain. You are also taking Synthroid, which may indicate a history of hypothyroidism. An under active thyroid can also cause weight gain. It may be helpful to have a laboratory test done to check your thyroid function. In choosing a psychiatric medication as part of a treatment strategy a physician consider different factors i.e.
Avatar m tn You mentioned you have been on the drug, Citalopram for 3 months. Was it your doctor who prescribed Citalopram for you? The following information about Citalopram comes from a resource book I own called The Canadian Guide to Drugs and Supplements. The book is written by the Canadian Pharmacists Association and published by Reader's Digest. ( Completely Revised and Updated) copyrighted in 2008. On a hunch, I looked up the side effects of Citalopram.
4255670 tn?1355936577 I am a 38 year old married female with 4 children in good general health with severe hair loss. =( The hair loss started in May of 2010, subsiding for awhile at the end of 2011 and picking back up drastically early in 2012. My last daily hair count was 743 hairs lost. These are hairs that are of varying lengths ranging from about 9-12 inches to 1/4" inch...so MANY are new growth hairs. The hair comes from all over my head so there isn't any one spot or patch of loss.
Avatar f tn The trend seems to be that Wellbutrin (Bupropion) is the only one that has a higher rate of weight loss, but it;s not prescribed in the UK (I asked my GP for it and he'd never even heard of it). I'm thinking of trying Sertraline (Zoloft) next. And I've heard that Effexor does really make you gain weight. It's so annoying! You start to feel better on the meds but the weight gain can really make you feel worse. Which other meds have you tried?
Avatar n tn A medication that also works with the brain chemical dopamine is bupropion. Bupropion is unlikely to cause weight gain, and in fact, may cause some weight loss. It is also used to help people quit smoking.
Avatar n tn Since I'm also feeling a bit off and need my med adjusted, he decided to transition me from lithium to ritalin (yes-what ADD kids take--a mild amphetamine)He didn't give it to me for weight loss, but because he thought it was the best adjustment, but of course it doesn't hurt that it might also help me lose weight. Today was my first day taking 5 mgs. 2xs/day. I'm super med.
Avatar f tn I was not overweight, but I was at the top of my weight range for my height. The depression/anxiety did not go away so I went to see a psychiatrist who put me on Citalopram at 40 every night. This was working well after the first few weeks of side effects; then my sex drive disappeared. I couldn’t live like that so I went back and he put me on the GENERIC of Wellbutrin at 150 daily. I gained 15 lbs in less than 3 weeks and the depression came back - plus no sex drive.
Avatar n tn As you can see, Effexor is amongst the least likely to cause weight gain, and in fact, is known to contribute to weight loss. You may wish to try an alternative on the list above. It is unclear why anti-depressants cause weight gain. Here are some possibilities: • Overeating, as a result of depression, can cause weight gain, esp if the person had lost weight in the pretreated depression • Most anti-depressants, mood stabilizers and antipsychotics are also anti-histamines.
135691 tn?1271100723 One thing about Welbutrin though...sometimes it is prescribed to help with weight loss, so maybe that's something to take into consideration.
Avatar n tn which antidepressant is the best for weight loss. my doctor just took me off of effexor and put me on citalopram. have been on effexor for about 5 years, just doesn't seem to be working anymore.
Avatar f tn Dr Gould, the former doctor on the mental health expert forum, use to say that prozac was good for minimizing weight gain. Most meds will probably effect blood pressure, etc to some degree. This is also probably most obvious after just starting a new med. Talk to your doctor or psychiatrist about which med is most appropriate for you.
439539 tn?1233469415 DX 2006 TX 2006 and 2007 (24 weeks) Genotype 3a Horrible side effects (Brain Fog --- Couldn't remember ANYTHING - pain, headaches, more pain, fatigue, muscle loss and wasting and weight gain - plus others like hair loss, etc.) about 1 month post the pain got worse and I felt worse. That lasted until about a year and a month or so of post TX --- my brain fog - and my lack of energy were killing me.
Avatar f tn I eat very healthy but cant help overeating, and am consciously aware of my food choices due to my weight. Should i opt for a more natural drug that wont make me gain wheight?
Avatar f tn I do not have experience with your drugs however have experience with a weight loss. I am on Citalopram ( misdiagnosed for ages as depressed) and now also on Lamictal. Lamictal should not cause a weight gain. I do not have any side effects but I am on very low dose as the start with this drug has to be very slow. I was also always size 12 but put on after having a baby. I was so unwell that I ate loads of rubbish. The result was size 18-20.
Avatar f tn I was on it for about a year 3 years ago. I loved it! The only side effects were dry mouth and weight loss(not a negative). About 5 months ago my doctor put me on citalopram which made me feel like a zombie and I started gaining weight so we decided to switch to the wellbutrin. I have been on the wellbutrin for about 7 weeks now and off the citalopram for a little over 1 week. Im having a completely different experience than I did before.